Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 56, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 22, 2011, 9:39 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2011, 9:39 AM CDT (14:39 UTC)
- Expired
- Jun 22, 2011, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
024 WHUS73 KMKX 221439 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 939 AM CDT WED JUN 22 2011 ...WINDS INCREASING AHEAD OF LOW PRESSURE... .SOUTH TO SOUTHWEST WINDS WILL GUST TO NEAR 25 KNOTS AHEAD OF APPROACHING LOW PRESSURE IN THE PLAINS. THE WINDS ARE EXPECTED TO EASE LATER THIS AFTERNOON. LMZ645-646-222200- /O.NEW.KMKX.SC.Y.0056.110622T1439Z-110622T2200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 939 AM CDT WED JUN 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS. * WAVES: 2 FEET NEAR SHORE UP TO 4 FEET TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
202 WHUS73 KMKX 222017 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 PM CDT WED JUN 22 2011 ...GUSTY WINDS INTO THE EVENING HOURS... .SOUTH TO SOUTHWEST WINDS WILL GUST TO NEAR 25 KNOTS AHEAD OF APPROACHING LOW PRESSURE IN THE PLAINS. THE WINDS ARE EXPECTED TO EASE THIS EVENING. LMZ645-646-230100- /O.EXT.KMKX.SC.Y.0056.000000T0000Z-110623T0100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 317 PM CDT WED JUN 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS. * WAVES: 2 FEET NEAR SHORE UP TO 4 FEET TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
068 WHUS73 KMKX 230105 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 805 PM CDT WED JUN 22 2011 ...SOUTHWEST WINDS DIMINISHING... .SOUTHWEST WINDS WILL GUST TO NEAR 20 KNOTS AHEAD OF APPROACHING LOW PRESSURE IN THE PLAINS. LMZ645-646-230215- /O.EXP.KMKX.SC.Y.0056.000000T0000Z-110623T0100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 805 PM CDT WED JUN 22 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE BRISK SOUTHWEST WINDS HAVE DIMINISHED SOMEWHAT EARLY THIS EVENING. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 4:31 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 22, 4:31 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 431 AM CDT WED JUN 22 2011 .TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. LARGE OCCLUDED SYSTEM TO PROGRESS ACROSS WI TODAY AND TONIGHT. THE SFC LOW WILL MOVE INTO CENTRAL WI BY 00Z THU AND REACH GREEN BAY AROUND 12Z THU. MEANWHILE THE UPPER LOW WILL TRACK INTO SOUTH CENTRAL WI LATER TODAY AND THEN LIFT SLOWLY NEWD. ROUNDS OF SHOWERS EXPECTED THROUGH THIS PERIOD WITH LATEST BAND OF SHOWERS CURRENTLY DEVELOPING IN NE IA. GIVEN CLOUDY AND SHOWERY CONDITIONS...DO NOT EXPECT TEMPS TO WARM TO MUCH FROM CURRENT TEMPS. FCST SOUNDINGS SHOW AIR PARCEL STOPPING SHORT OF THE -10C AIR WITH VERY MINIMAL CAPE BELOW SO REMOVED THUNDER. .SHORT TERM...THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. VERTICALLY STACKED SURFACE AND UPPER LEVEL LOW PRESSURE SYSTEMS WILL SLOWLY SHIFT TO THE EAST DURING THIS TIME. AREA FORECAST SOUNDINGS SHOWING LOTS OF LOW TO MID LEVEL MOISTURE LINGERING THURSDAY...THEN SLOWLY DECREASING THURSDAY NIGHT ACROSS THE AREA. VARIOUS VORTICITY MAXIMA ROTATING AROUND UPPER LOW WILL CONTINUE TO BRING GOOD CHANCES FOR RAIN SHOWERS ACROSS THE AREA THURSDAY...WITH LOWER CHANCES THURSDAY NIGHT. NAM/GFS HOLDING ONTO CLOUDS AND SHOWER CHANCES FRIDAY...WITH THE ECMWF TRYING TO BRING DRIER AIR INTO THE AREA. SIDED WITH THE MORE PESSIMISTIC AND SLOWER NAM/GFS AND KEPT CLOUDS/LOW POPS FOR SHOWERS GOING FRIDAY ACROSS THE AREA. CLOUDS AND PRECIPITATION WILL CONTINUE TO BRING COOL TEMPERATURES DURING THIS TIME. INFLUENCE OF UPPER LOW SHIFTS FAR ENOUGH EAST OF THE AREA FRIDAY NIGHT TO ALLOW DRIER AIR TO WORK INTO THE AREA. CLOUDS SHOULD ALSO BREAK UP AS THE DRIER AIR WORKS IN. .LONG TERM...SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM. MODEST UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE IS EXPECTED TO SHIFT ACROSS THE REGION OVER THE WEEKEND PER GFS/ECMWF MODELS. TREND HAS BEEN TO KEEP THE AREA DRY IN THESE MODELS FOR SATURDAY NIGHT AND SUNDAY...AND WILL DO SO FOR THIS PERIOD. SOME SUNSHINE AND A GRADUALLY MILDER AIRMASS WORKING INTO THE REGION SHOULD BRING MORE SEASONABLE TEMPERATURES. GFS/ECMWF THEN CONTINUE TO SHOW DIFFERENCES WITH HANDLING OF NEXT SYSTEM EXPECTED TO MOVE THROUGH THE REGION EARLY NEXT WEEK. GFS QUICKER WITH BRINGING PRECIPITATION AND WARM AIR ADVECTION INTO THE AREA THAN THE SLOWER ECMWF. UPPER LEVEL SHORTWAVES PASSING THROUGH THE REGION ALSO DIFFER ON THESE MODELS. FOR NOW...WILL KEEP CONSENSUS POPS GOING FOR THIS PERIOD. && .AVIATION...LOCALIZED IFR TO MVFR CIGS AND MVFR VSBYS WILL TRANSITION TO WIDESPREAD MVFR CIGS AND AREAS OF MVFR VSBYS THAT WILL BE ACCOMPANIED BY SHOWERS AT TIMES AS THE OCCLUDED LOW MOVES SLOWLY INTO WI FOR TODAY THROUGH THU. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...08/WOOD TODAY/TONIGHT/AVIATION/MARINE...20/GEHRING
Hazardous weather outlook, Jun 22, 6:30 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 630 AM CDT WED JUN 22 2011 WIZ046-047-051-052-056>060-062>072-230945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 630 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM MONDAY THROUGH TUESDAY DUE TO WEAK LOW PRESSURE AND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE REST OF THE WEEK. LMZ643>646-230945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 630 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM MONDAY THROUGH TUESDAY DUE TO WEAK LOW PRESSURE AND A COLD FRONT. CORRECTED TYPO IN SPOTTER STATEMENT WWW.WEATHER.GOV/MKX GEHRING
In the hours before
Local storm report, Jun 22, 8:09 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 AM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 NW EAGLE 42.92N 88.53W
06/21/2011 WAUKESHA WI NWS EMPLOYEE
NUMEROUS TREES DOWN ALONG HIGHWAY CI IN THE BEAVER DAM
LAKE AREA. TIME ESTIMATED FROM TIME OF OTHER DAMAGE
REPORTS FROM THE AREA.
0300 PM TSTM WND DMG 3 S DOUSMAN 42.97N 88.47W
06/21/2011 WAUKESHA WI NWS EMPLOYEE
TREE DOWN ON KETTLE MORAINE GOLF COURSE GROUNDS. TIME
ESTIMATED FROM TIME OF OTHER DAMAGE REPORTS IN THE AREA.
&&
WIMBERLEYThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:20 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 16 min |
| Jun 21, 7:22 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 38 min |
| Jun 21, 7:41 PM CDT | Areal Flood Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington and 1 more | 3 hr |
| Jun 21, 7:53 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Waukesha | 12 min |
| Jun 21, 7:55 PM CDT | Special Marine Warning | MKX | 95 min | |
| Jun 21, 7:57 PM CDT | Flash Flood Warning | MKX | Milwaukee, Waukesha | 4 hr |
| Jun 21, 8:03 PM CDT | Areal Flood Advisory | MKX | Dane | 2 hr |
| Jun 21, 8:24 PM CDT | Special Marine Warning | MKX | 96 min | |
| Jun 21, 8:27 PM CDT | Areal Flood Advisory | MKX | Columbia, Green Lake, Marquette, Sauk | 4 hr |
| Jun 21, 8:51 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 24 min |
| Jun 21, 8:57 PM CDT | Special Marine Warning | MKX | 75 min | |
| Jun 22, 12:34 AM CDT | Areal Flood Advisory | MKX | Fond du Lac, Green Lake, Marquette | 3 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.